| Model Number |
SN60WF |
| Medical Device Problem Codes |
Defective Component (2292); Failure to Eject (4010)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
06/08/2023
Type of Reportable Event
Malfunction
Event or Problem Description
A non-healthcare professional reported that during the cataract surgery with intraocular lens (iol) implant procedure, the haptics did not come out of the cartridge.The lens came out without a haptic later on.Additional information has been requested.
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution is dried on the lens.One haptic is broken in the gusset area and returned loose in the lens case.The lens is pressed against a post in the lens case.Light scratches are observed on the optic surface.The returned lens matches the provided photo(s).Associated products were not provided.It is unknown if qualified products were used.Broken haptic damage was observed.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company release criteria.Based on our observation, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.Company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The instruction for use (ifu) instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The lens was returned in the lens case.We are unable to verify the lens was stuck in the delivery system.Follow up attempts were made.At this point, no further information available at this time.Two photos were provided of the lens in the lens case.Both pictures show one haptic laying in a way to appear broken in the gusset area.Solution is present on the lens.The manufacturer internal reference number is: (b)(4).